News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Are Nardil and Lamictal an effective combination?


 mickapoo - Thu Dec 04, 2008 9:50 pm

I have been on Lamictal 300 mg for about a year and half. The nurse practitioner at my psychiatrist's office felt I maybe was borderline bi-polar with ultra rapid cycling. Some have told me, "you're up, you're down, you're happy, you're sad... I never know which one of you I'm going to get".

Recently, I was put on Nardil for social phobia. I also suffer from depression so my doctor was hoping the Nardil would help with that as well. Other treatments such as SSRIs have not helped my social phobia. I have been on 75 mg for the last 14 weeks. It hasn't provided any relief. Should I even bother trying to go up to 90 mg if 75 mg hasn't helped at all? I don't understand. I thought Nardil was supposed to be the "gold standard" for SP. I was told that on the Liebowitz scale I have "very severe social phobia".

I've been quite depressed lately with maybe a day or two of feeling just "normal" and then feeling depressed again. I will start crying at the drop of a hat and then a few minutes later feel ok again. Could this be caused by some sort of interaction between the Lamictal and Nardil?

Thank you.
 Dr. E. Seigle - Sat Dec 13, 2008 1:50 pm

Hi mickapoo,

It does appear to be an appropriate recommendation from your provider to increase your Nardil dose, as the 75 mg dose may simply be below the threshold at which the depression may have a response to it. Everybody's body is different and doses always need to be individualized. Someone may have no improvement whatsover until they find this "threshold" dose. I am not aware of any interaction between Nardil and Lamictal that would make you more depressed; both medications are effective for depression, and the combination may be better than either alone.

I would also ask whether you are receiving psychotherapy in addition to the medications. Often, medication alone is not adequate for resolving depression. Please consider this if you are not receiving this. Good luck!

E. Seigle MD
 mickapoo - Tue Feb 17, 2009 11:17 pm

Thank you for your response, Dr. No, I have not received any type of psychotherapy.

Even more so than the depression. I suffer from social phobia. My physician has said I am the most severe case he has ever had. In any event, I have tried almost every SSRI, benzo, etc... until my psychiatrist said Nardil was known to be one of the most effective drugs for it. I've been at 75 mg for 6 months now.

I have not received any sort of relief from the Nardil for my phobia.

He has mentioned CBT for me in conjunction with a medication. Are there other drugs that you are aware of that may be considered more effective than Nardil or Parnate for treating social phobia?

Thank you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here